Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: H. Furstenberg
Title: Recurrence in ergodic theory and combinatorial number theory
Additional book information: Princeton Univ. Press, 1981, vii + 199 pp., $25.00. ISBN 0-691-08269-3.

References [Enhancements On Off] (What's this?)

  • 1. N. M. Akulsničev, On a dynamical system related to the distribution of the fractional parts of second-degree polynomials, Dokl. Akad. Nauk SSR 143 (1962), 503-505; English transl. Soviet Math. Dokl. 3 (1962), 405-407. MR 133432
  • 2. J. Cigler, On a theorem of H. Weyl, Compositio Math. 21 (1969), 151-154. MR 245530
  • 3. H. Furstenberg, Stationary processes and prediction theory, Ann. of Math. Studies No. 44, Princeton Univ. Press, Princeton, N.J., 1960. MR 140151
  • 4. H. Furstenberg, Strict ergodicity and transformations of the torus, Amer. J. Math. 83 (1961), 573-601. MR 133429
  • 5. H. Furstenberg, Y. Katznelson, and D. Ornstein, The ergodic theoretical proof of Szemerédi’s theorem, Bull. Amer. Math. Soc. (N.S.) 7 (1982), no. 3, 527–552. MR 670131, https://doi.org/10.1090/S0273-0979-1982-15052-2
  • 6. F. J. Hahn, On affine transformations of compact abelian groups, Amer. J. Math. 85 (1963), 428-446. Erratum 86 (1964). MR 155956
  • 7. F. J. Hahn, Skew product transformations and the algebras generated by exp(p(n)), Illinois J. Math. 9 (1965), 178-190. MR 174989
  • 8. A. G. Postnikov, Ergodic problems in the theory of congruences and of diophantine approximations, Trudy Mat. Inst. Steklov 82 (1966); English transl. Proc. Steklov Inst. Math. 82 (1967). MR 214560
  • 9. William A. Veech, Topological dynamics, Bull. Amer. Math. Soc. 83 (1977), 775-830. MR 467705

Review Information:

Reviewer: Karl Petersen
Journal: Bull. Amer. Math. Soc. 14 (1986), 305-309
DOI: https://doi.org/10.1090/S0273-0979-1986-15451-0
American Mathematical Society